Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 72, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 24, 2015, 5:48 PM EDT for Aiken County, Edgefield County, Saluda County, South Carolina. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2015, 5:48 PM EDT (21:48 UTC)
- Expired
- Jun 24, 2015, 6:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Aiken County, SC, Edgefield County, SC, Saluda County, SC
The radar
The Columbia radar (KCAE), 52 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.8 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 607 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1198 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
579
WUUS52 KCAE 242148
SVRCAE
SCC003-037-081-242230-
/O.NEW.KCAE.SV.W.0072.150624T2148Z-150624T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
548 PM EDT WED JUN 24 2015
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL AIKEN COUNTY IN CENTRAL SOUTH CAROLINA...
SOUTH CENTRAL SALUDA COUNTY IN CENTRAL SOUTH CAROLINA...
EASTERN EDGEFIELD COUNTY IN CENTRAL SOUTH CAROLINA...
* UNTIL 630 PM EDT
* AT 547 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR US HIGHWAY 1 AND THE
STATE ROAD 25 INTERSECTION...AND MOVING NORTH AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
RIDGE SPRING...MONETTA AND WARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...ALSO USE WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
&&
LAT...LON 3390 8175 3388 8157 3387 8157 3386 8155
3367 8158 3369 8172 3378 8176
TIME...MOT...LOC 2147Z 179DEG 8KT 3377 8164
$$
CJRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:50 PM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 24, 1:50 PM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 150 PM EDT WED JUN 24 2015 .SYNOPSIS... AN UPPER-LEVEL RIDGE ACROSS THE SOUTHERN STATES WILL HOLD ABOVE NORMAL TEMPERATURES ACROSS THE AREA THROUGH THE END OF THE WORKWEEK. COOLER TEMPERATURES AND INCREASED CHANCES FOR CONVECTION WILL ARRIVE THIS WEEKEND AS THE AN UPPER-LEVEL TROUGH DEVELOPS OVER THE EASTERN STATES. && .NEAR TERM /THROUGH TONIGHT/... IT IS ANOTHER HOT DAY. THE PERSISTENT UPPER RIDGING HAS HELPED PUSH AFTERNOON TEMPERATURES INTO THE MIDDLE AND UPPER 90S. PEAK HEAT INDEX VALUES WILL BE AROUND 105...BELOW THE HEAT ADVISORY CRITERIA OF 110 FOR 2 HOURS OR LONGER. THE LATEST ANALYSIS HAD A WEAK SURFACE HEAT TROUGH THAT SHOULD CONTINUE THROUGH TONIGHT. WEAK CONVERGENCE INTO THIS FEATURE MAY HELP SUPPORT THUNDERSTORMS. COVERAGE SHOULD BE LIMITED BY SOMEWHAT SHALLOW MOISTURE AND UPPER RIDGING. THE HIGH-RESOLUTION MODELS DISPLAY ISOLATED OR SCATTERED COVERAGE. ANY THUNDERSTORMS THAT DO DEVELOP MAY BE SEVERE. EARLY AFTERNOON SURFACE-BASED LI VALUES WERE -6 TO -7 C. THE LATEST LAPS SOUNDINGS HAD LARGE CAPE IN THE HAIL GROWTH AREA. DAMAGING WIND AND HAIL ARE A THREAT. THE STORMS SHOULD DIMINISH THIS EVENING AS THE BOUNDARY LAYER COOLS. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... PERSISTENCE IS THE WORD FOR THE SHORT TERM AS THE UPPER LEVEL RIDGE REMAINS OVER THE AREA. EXPECT ANOTHER DAY WITH TEMPERATURES IN THE UPPER 90S AND SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. && .LONG TERM /FRIDAY THROUGH TUESDAY/... A MAJOR SHIFT IN THE WEATHER PATTERN IS IN STORE FOR THE LONG RANGE PERIOD. THE UPPER LEVEL RIDGE THAT HAS KEPT TEMPERATURES IN THE UPPER 90S SINCE THE MIDDLE OF THE MONTH WILL BE REPLACED BY A DEEP UPPER TROUGH STARTING LATE FRIDAY. BOTH THE GFS AND THE ECMWF ARE IN AGREEMENT ON THIS SIGNIFICANT PATTERN SHIFT. HIGH TEMPERATURES WILL COOL SLIGHTLY INTO THE LOWER/MIDDLE 90S FOR FRIDAY AND SATURDAY...AND THEN INTO THE UPPER 80S TO AROUND 90 ON SUNDAY AND MONDAY. WITH THE DEVELOPMENT OF THE UPPER TROUGH AND COOLER TEMPERATURES ALOFT...INSTABILITY WILL BE ENHANCED AND PRODUCE AN INCREASE IN THE RAIN CHANCES INTO AND THROUGH THE WEEKEND. POPS WILL BE IN THE 40 TO 50 PERCENT RANGE FOR FRIDAY AND SATURDAY AND IN THE 30 T0 50 PERCENT RANGE ON SUNDAY. THE CONVECTION SHOULD MAINLY BE DIURNALLY MODULATED. THE UPPER TROUGH REMAINS OVER THE AREA THROUGH TUESDAY ALTHOUGH IT IS FORECAST TO WEAKEN SOMEWHAT. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... VFR CONDITIONS ARE EXPECTED FOR MOST OF THE PERIOD...BUT THUNDERSTORMS WITH STRONG WIND WILL BE A THREAT. THE LATEST ANALYSIS HAD A WEAK SURFACE HEAT TROUGH THAT SHOULD CONTINUE THROUGH TONIGHT. WEAK CONVERGENCE INTO THIS FEATURE MAY HELP SUPPORT THUNDERSTORMS. COVERAGE SHOULD BE LIMITED BY SOMEWHAT SHALLOW MOISTURE AND UPPER RIDGING. THE HIGH-RESOLUTION MODELS DISPLAY ISOLATED OR SCATTERED COVERAGE. THE THUNDERSTORM CHANCE WAS TOO LOW TO INCLUDE IN THE TERMINAL FORECASTS AT THIS TIME. STRONG WINDS MAY OCCUR NEAR ANY THUNDERSTORMS. EARLY AFTERNOON SURFACE-BASED LI VALUES WERE -6 TO -7 C. THE LATEST LAPS SOUNDINGS HAD LARGE CAPE IN THE HAIL GROWTH AREA. HAIL IS ALSO A THREAT. THE STORMS SHOULD DIMINISH THIS EVENING AS THE BOUNDARY LAYER COOLS. CONTINUED WEAK INSTABILITY AND MIXING OVERNIGHT SHOULD LIMIT THE FOG THREAT. EXTENDED AVIATION OUTLOOK...RESTRICTIONS POSSIBLE IN MAINLY AFTERNOON AND EVENING THUNDERSTORM. && .CLIMATE... RECORDS FROM TUE JUNE 24TH AND THU JUNE 25TH AUGUSTA... JUN 24...103 IN 1914 JUN 25...104 IN 1914 COLUMBIA... JUN 24...103 IN 1914 JUN 25...103 IN 1952 && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 99
Hazardous weather outlook, Jun 24, 5:14 AM EDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 514 AM EDT WED JUN 24 2015 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 250915- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 514 AM EDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THE EARLY EVENING. DAMAGING WIND GUSTS WILL BE THE MAIN THREAT. LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 24, 3:42 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
342 PM EDT WED JUN 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 2 SSE THOMSON 33.44N 82.49W
06/24/2015 MCDUFFIE GA LAW ENFORCEMENT
SEVERAL TREES DOWN. ONE INCH HAIL ALSO
REPORTED.
&&
DCMLocal storm report, Jun 24, 4:56 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
456 PM EDT WED JUN 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 3 N GLOVERVILLE 33.57N 81.81W
06/24/2015 E0.50 INCH AIKEN SC PUBLIC
PUBLIC REPORT OF MARBLE SIZE HAIL ON ASCAUGA
LAKE ROAD IN DOWNTOWN GRANITEVILLE.
&&
AWPSpecial weather statement, Jun 24, 5:27 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
527 PM EDT WED JUN 24 2015
SCZ030-242215-
AIKEN-
527 PM EDT WED JUN 24 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN AIKEN...
SOUTHEASTERN SALUDA AND EASTERN EDGEFIELD COUNTIES...
AT 526 PM EDT...A STRONG THUNDERSTORM WAS ALONG INTERSTATE 20...11
MILES NORTH OF AIKEN...MOVING NORTH AT 10 MPH.
WIND GUSTS OF 45 TO 55 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
AIKEN AND MONETTA.
LAT...LON 3375 8174 3385 8161 3378 8148 3354 8166
3361 8184
TIME...MOT...LOC 2126Z 192DEG 10KT 3370 8166
CJRLocal storm report, Jun 24, 5:32 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
532 PM EDT WED JUN 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 3 N GLOVERVILLE 33.57N 81.82W
06/24/2015 AIKEN SC LAW ENFORCEMENT
AIKEN COUNTY SHERIFF REPORTED POWERLINES
DOWN ON ASCAUGA LAKE ROAD IN GRANITEVILLE
&&
AWPThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 4:27 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 48 min |
| Jun 24, 4:33 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 42 min |
| Jun 24, 5:08 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell | 30 min |
| Jun 24, 5:27 PM EDT | Special Weather Statement | CAE | Aiken | 48 min |
| Jun 24, 5:56 PM EDT | Special Weather Statement | CAE | Fairfield | 49 min |
| Jun 24, 6:00 PM EDT | Severe Thunderstorm Warning | CAE | Newberry | 30 min |
| Jun 24, 6:07 PM EDT | Severe Thunderstorm Warning | CAE | Lancaster | 38 min |
| Jun 24, 6:14 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Lexington, Saluda | 61 min |
| Jun 24, 6:27 PM EDT | Severe Thunderstorm Warning | CAE | Newberry | 48 min |
| Jun 24, 6:51 PM EDT | Special Weather Statement | CAE | Fairfield | 54 min |
| Jun 24, 7:01 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Lexington, Newberry, Richland | 59 min |
| Jun 24, 7:10 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Lancaster | 50 min |
| Jun 24, 7:28 PM EDT | Severe Thunderstorm Warning | CAE | Lee, Sumter | 62 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.